Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 2, 2011, 6:30 PM EDT for Oakland County, Michigan. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 6:30 PM EDT (22:30 UTC)
- Expired
- Jul 2, 2011, 7:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oakland County, MI
The radar
The Detroit radar (KDTX), 15 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:57 PM EDT | HAIL 0.75 | 4 Ne Clarkston, MI | |
| Jul 2, 7:01 PM EDT | TSTM WND GST 60 | 4 S Oxford, MI | |
| Jul 2, 7:01 PM EDT | HAIL 0.75 | 4 S Oxford, MI | WINDS UP TO 60 MPH ALSO REPORTED |
| Jul 2, 7:07 PM EDT | TSTM WND DMG | 2 Sse Lakeville, MI | THREE FOOT DIAMETER TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 2:24 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3122 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926
WUUS53 KDTX 022230
SVRDTX
MIC125-022330-
/O.NEW.KDTX.SV.W.0072.110702T2230Z-110702T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
630 PM EDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 730 PM EDT
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OXFORD TO 6 MILES NORTH OF
MILFORD...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OXFORD AROUND 640 PM EDT.
LEONARD AROUND 645 PM EDT.
LAKEVILLE AND LAKE ORION AROUND 650 PM EDT.
WATERFORD AROUND 655 PM EDT.
AUBURN HILLS AROUND 705 PM EDT.
ROCHESTER HILLS AND ROCHESTER AROUND 720 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ROCHESTER... OXFORD... ORTONVILLE...
CLARKSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4266 8365 4288 8347 4289 8322 4289 8311
4288 8310 4265 8310
TIME...MOT...LOC 2231Z 276DEG 22KT 4287 8326 4267 8357
WIND...HAIL 60MPH 1.00IN
$$
SC4 follow-up statements
296
WWUS53 KDTX 022244
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
644 PM EDT SAT JUL 2 2011
MIC125-022330-
/O.CON.KDTX.SV.W.0072.000000T0000Z-110702T2330Z/
OAKLAND MI-
644 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OAKLAND COUNTY UNTIL 730 PM EDT...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF DRYDEN TO 5
MILES SOUTH OF OXFORD TO CLARKSTON...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WATERFORD AROUND 650 PM EDT.
AUBURN HILLS AROUND 705 PM EDT.
ROCHESTER HILLS AROUND 715 PM EDT.
ROCHESTER AROUND 720 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ROCHESTER... OXFORD... CLARKSTON...
LAT...LON 4266 8365 4288 8335 4289 8323 4289 8312
4289 8311 4288 8310 4265 8310
TIME...MOT...LOC 2245Z 274DEG 23KT 4287 8310 4275 8318
4272 8343
WIND...HAIL 60MPH 1.00IN
$$
MANN092
WWUS53 KDTX 022302
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
702 PM EDT SAT JUL 2 2011
MIC125-022330-
/O.CON.KDTX.SV.W.0072.000000T0000Z-110702T2330Z/
OAKLAND MI-
702 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OAKLAND COUNTY UNTIL 730 PM EDT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF ROMEO TO
CLARKSTON...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
AUBURN HILLS AROUND 720 PM EDT.
ROCHESTER HILLS AROUND 725 PM EDT.
ROCHESTER AROUND 730 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ROCHESTER... OXFORD... CLARKSTON...
LAT...LON 4266 8351 4280 8346 4281 8345 4284 8332
4286 8320 4289 8312 4289 8311 4288 8310
4265 8310
TIME...MOT...LOC 2302Z 274DEG 23KT 4279 8306 4274 8338
WIND...HAIL 60MPH 1.00IN
$$
MANN258
WWUS53 KDTX 022318 RRA
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
718 PM EDT SAT JUL 2 2011
MIC125-022330-
/O.CON.KDTX.SV.W.0072.000000T0000Z-110702T2330Z/
OAKLAND MI-
718 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
OAKLAND COUNTY UNTIL 730 PM EDT...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROMEO TO PONTIAC...MOVING EAST AT
20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCHESTER HILLS AND ROCHESTER AROUND 730 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ROCHESTER...
LAT...LON 4266 8331 4273 8330 4282 8323 4289 8312
4289 8311 4288 8310 4265 8310
TIME...MOT...LOC 2319Z 291DEG 17KT 4279 8306 4266 8325
WIND...HAIL 60MPH 1.00IN
$$
MANN523
WWUS53 KDTX 022328
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
728 PM EDT SAT JUL 2 2011
MIC125-022338-
/O.EXP.KDTX.SV.W.0072.000000T0000Z-110702T2330Z/
OAKLAND MI-
728 PM EDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OAKLAND COUNTY
WILL EXPIRE AT 730 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.
LAT...LON 4266 8331 4273 8330 4282 8323 4289 8312
4289 8311 4288 8310 4265 8310
TIME...MOT...LOC 2328Z 291DEG 17KT 4277 8301 4264 8320
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 2, 2:31 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 PM EDT SAT JUL 2 2011...CORRECTED
.SHORT TERM...
OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.
&&
.LONG TERM...
A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE. GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.
500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.
&&
.MARINE...
THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.
&&
.AVIATION...ISSUED 1217 PM EDT SAT JUL 2 2011
//DISCUSSION...
OUTSIDE OF ANY SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON (WHICH WILL BE STRONG TO SEVERE IF THEY DEVELOP)...VFR
CONDITIONS ARE EXPECTED...WITH SKIES MOSTLY CLEAR TONIGHT INTO
TOMORROW. COLD FRONT MOVING THROUGH WILL ALLOW FOR A WIND SHIFT TO
THE NORTHWEST BY 00Z...BUT WINDS WILL GENERALLY REMAIN LIGHT...10
KNOTS OR LESS.
FOR DTW...TIMING OF COLD FRONT AND SCATTERED THUNDERSTORMS LOOKS TO BE
22-00Z...BUT POTENTIALLY AS EARLY AS 21Z.
//DTW THRESHOLD THREATS...
* THUNDERSTORMS...THERE IS MEDIUM CONFIDENCE THAT SCATTERED
THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT COLD LATE THIS
AFTERNOON...IMPACTING KDTW AIRSPACE. LIKELY TIMING 22-00Z.
* MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET
COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN
OVERNIGHT DUE TO LOW LEVEL NORTHERLY FLOW COMING OFF LAKE
HURON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 2, 2:15 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 215 PM EDT SAT JUL 2 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LHZ361-362-030900- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 215 PM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 2, 5:01 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 501 PM EDT SAT JUL 2 2011 MIZ060-061-068-022200- GENESEE-LIVINGSTON-SHIAWASSEE- 501 PM EDT SAT JUL 2 2011 ...SPECIAL WEATHER STATEMENT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM CLIO TO 17 MILES SOUTHWEST OF FOWLERVILLE...MOVING EAST AT 25 MPH. ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SWARTZ CREEK AND FOWLERVILLE BY 510 PM EDT... FLINT AND COHOCTAH BY 515 PM EDT... OAK GROVE AND OTISVILLE BY 520 PM EDT... LINDEN AND GREGORY BY 525 PM EDT... HOWELL BY 530 PM EDT... GRAND BLANC AND FENTON BY 535 PM EDT... PINCKNEY BY 540 PM EDT... GO INSIDE UNTIL THESE STORMS HAVE PASSED. MANN
Local storm report, Jul 2, 5:15 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
515 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM MARINE TSTM WIND 12 NNW BAY PARK 43.81N 83.72W
07/02/2011 M47 MPH LHZ422 MI C-MAN STATION
&&
ADODSONLocal storm report, Jul 2, 5:24 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
524 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 3 SE CLIO 43.15N 83.70W
07/02/2011 E1.00 INCH GENESEE MI TRAINED SPOTTER
0515 PM TSTM WND GST 4 WSW FILION 43.88N 83.08W
07/02/2011 E60.00 MPH HURON MI TRAINED SPOTTER
LARGE LIMBS DOWNED. ALSO PEA SIZE HAIL.
&&
ADODSONLocal storm report, Jul 2, 5:37 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
537 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 2 W OTISVILLE 43.17N 83.56W
07/02/2011 E1.00 INCH GENESEE MI TRAINED SPOTTER
&&
ADODSONSpecial weather statement, Jul 2, 5:48 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 548 PM EDT SAT JUL 2 2011 MIZ061-068-069-075-022245- GENESEE-LIVINGSTON-OAKLAND-WASHTENAW- 548 PM EDT SAT JUL 2 2011 ...SPECIAL WEATHER STATEMENT... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF FENTON TO 15 MILES WEST OF CHELSEA...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... GREGORY BY 555 PM EDT... HOLLY BY 600 PM EDT... HARTLAND BY 605 PM EDT... PINCKNEY BY 610 PM EDT... ORTONVILLE AND CHELSEA BY 615 PM EDT... BRIGHTON BY 620 PM EDT... DEXTER BY 625 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Local storm report, Jul 2, 6:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 WNW PIGEON 43.84N 83.32W
07/02/2011 HURON MI TRAINED SPOTTER
4 INCH DIAMETER LIMBS DOWNED.
0554 PM HAIL 1 NW FENTON 42.81N 83.73W
07/02/2011 E0.75 INCH GENESEE MI TRAINED SPOTTER
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:58 AM EDT | Heat Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 15 hr |
| Jul 2, 3:10 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 50 min |
| Jul 2, 3:22 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jul 2, 4:03 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 57 min |
| Jul 2, 4:14 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 34 min |
| Jul 2, 4:43 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 77 min |
| Jul 2, 4:59 PM EDT | Special Marine Warning | DTX | 91 min | |
| Jul 2, 5:01 PM EDT | Special Marine Warning | DTX | 119 min | |
| Jul 2, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 53 min |
| Jul 2, 5:12 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 78 min |
| Jul 2, 5:28 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 77 min |
| Jul 2, 6:04 PM EDT | Areal Flood Advisory | DTX | Huron | 3 hr |
| Jul 2, 6:24 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 66 min |
| Jul 2, 6:41 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland | 66 min |
| Jul 2, 6:42 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Saint Clair | 63 min |
| Jul 2, 6:45 PM EDT | Special Marine Warning | DTX | 90 min | |
| Jul 2, 7:07 PM EDT | Special Marine Warning | DTX | 83 min | |
| Jul 2, 7:24 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 81 min |
| Jul 2, 7:41 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 37 min |
| Jul 2, 7:45 PM EDT | Special Marine Warning | DTX | 90 min | |
| Jul 2, 7:56 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 79 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.